MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3200-W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview 7 xb bisector (ous) was unable to cauterize and to transect the vein branches upon insertion.It failed to cut/transect tissue when it is already connected to the power supply box.They swapped out with a new set of vv7xb bisector and proceed with endoscopic vein harvesting.Uneventful thereafter.No delay.No harm.Per video provided by the complainant, the vv7 was observed to be in the patient's tunnel, and the vessel could not be transected.Photos were also provided of the vv7.The blade of the vv7 was observed to be advanced, and no evidence of blood.
 
Additional Manufacturer Narrative
Tw id#(b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Additional Manufacturer Narrative
Trackwise id#: (b)(4).Updated sections: b-4, g-3, g-6, h-2, h-3, h-6, h-11.The device was returned to the factory for evaluation on 07/29/2024.Photographs and videos were provided by the account.Signs of clinical use were observed on the device.The device is visible in use inside the harvesting tunnel, indicating evidence of blood.The handle, bisector, and blade were observed to be intact with no visual defects.The video shows the physician attempting to cut tissue within the tunnel and being unable to do so.Based on the video, it is not possible to tell if the user is activating the device and if they are manipulating the device per the instructions for use (ifu) (cv000001599).An investigation was conducted on 08/01/2024.A visual inspection was conducted.Signs of clinical use and evidence of blood were observed on the device.The blade and bisectors were observed to be intact with no visual defects.The blue toggle was able to be manipulated to retract and extend the cutter blade.The cutter blade was able to cut through a reference vessel with no physical difficulties.The device was evaluated for electrical function.A pre-cautery test was performed and repeated 10 times over a 10 minute period according to the procedure in the ifu.The device passed the pre-cautery test with a reference generator (recommended setting at 18) and reference bipolar cord.An activation test was performed and the device activated repeatedly with no failure observed.The bipolar cord connection was manipulated during activation.The device remained active and no sparks were observed.The device produced steam and the saline was observed to ¿boil¿ on the test gauze each time and no sparks were observed.Based on the returned condition of the device as well as the evaluation results, the reported failure "failure to cut" was not confirmed.The lot # 3000354331 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Additional Manufacturer Narrative
Trackwise id#: (b)(4).Updated sections: b-4,,g-3, g-6, h-2,h-11,h-12.Corrected section unique identifier (udi) # d-4 : from " (b)(4) ".

Brand Name
VASOVIEW 7 XB, OUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key19906387
Report Number2242352-2024-00884
Device Sequence Number8731178
Product Code GEI
UDI-Device Identifier00607567700437
UDI-Public(01)00607567700437(10)3000354331(17)251113
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K041981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2025
Device Model NumberVH-3200-W
Device Catalogue NumberVH-3200-W
Device Lot Number3000354331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/23/2024
10/18/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/23/2024
10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown